Alert archive / Colorado / Tornado Warnings in 2024
Tornado Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Aug 7, 2024, 4:43 PM MDT for Adams County, Colorado. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2024, 4:43 PM MDT (22:43 UTC)
- Expired
- Aug 7, 2024, 5:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Adams County, CO
The radar
The Denver radar (KFTG), 35 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:05 PM MDT | TSTM WND GST 60 | 2 Wsw Leader, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -686 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
439
WFUS55 KBOU 072243
TORBOU
COC001-072315-
/O.NEW.KBOU.TO.W.0016.240807T2243Z-240807T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
443 PM MDT Wed Aug 7 2024
The National Weather Service in Denver Colorado has issued a
* Tornado Warning for...
Central Adams County in northeastern Colorado...
* Until 515 PM MDT.
* At 443 PM MDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Prospect Valley, or 31 miles
southwest of Fort Morgan, moving southeast at 15 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Leader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3985 10400 3979 10430 4000 10438 4000 10412
TIME...MOT...LOC 2243Z 334DEG 13KT 3999 10427
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
RJKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Aug 7, 3:53 PM MDT, 50 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will form this afternoon and evening. A few severe storms with large hail and damaging wind gusts will occur across the northeast plains mainly north and east of a line from Longmont to Limon.
- Heavy rainfall/flash flooding threat is elevated across the burn areas today.
- Much cooler Thursday, then gradually warming this weekend and returning to near normal temperatures by early next week.
- Scattered to numerous showers and thunderstorms are expected each day. The primary threat will be flash flooding on the recent burn areas as stronger storms will produce locally heavy rainfall. Some drying possible by the middle of next week.
Area forecast discussion, Aug 7, 3:53 PM MDT, 50 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 353 PM MDT Wed Aug 7 2024 .KEY MESSAGES... - Scattered showers and thunderstorms will form this afternoon and evening. A few severe storms with large hail and damaging wind gusts will occur across the northeast plains mainly north and east of a line from Longmont to Limon. - Heavy rainfall/flash flooding threat is elevated across the burn areas today. - Much cooler Thursday, then gradually warming this weekend and returning to near normal temperatures by early next week. - Scattered to numerous showers and thunderstorms are expected each day. The primary threat will be flash flooding on the recent burn areas as stronger storms will produce locally heavy rainfall. Some drying possible by the middle of next week. && .SHORT TERM /Through Thursday/... Issued at 300 PM MDT Wed Aug 7 2024 Storms are ongoing across our CWA with heavy rainfall and hail. Training storms over the Alexander Mountain Fire lead to the issuance of a Flash Flood Emergency. There are multiple waves of storms so the threat of flash flooding over the recent burn areas is elevated. The SPC mesoanalysis show that the northeast plains, to the northeast of DIA, have mixed-layer CAPE of 1,500 j/kg. With 40-45 knots of deep layer shear under a mid level jet stream that is across the northernmost counties in Colorado, there will be strong to severe storms that form. A Severe Thunderstorm Watch was issued until 10pm tonight. An initial cluster of storms developed over the Cheyenne Ridge and is moving southeastward. These storms formed an outflow boundary and any storms that form along this boundary as it moves southeastward will be capable of producing significant severe hail (>2" diameter) and wind gusts up to 70 mph. The shear and instability are well less in the Denver metro and areas farther south. Scattered storms will develop in those areas but they will only produce small hail and wind gusts up to 50 mph. A cold front will move across our forecast area tonight, generally between 11pm to 3am. This front is currently in northeast Wyoming and has temperatures in the upper 60s behind it. During the day tomorrow, there will be stratus and drizzle for the majority of the day and high temperatures will be quite cool as a result. The forecast high was lowered to the upper 60s across the plains. The record coldest high temperature for DIA is 63 F for tomorrow which will likely not be broken. The challenging part of the forecast will be the intensity of the rainfall or if there will be any storms tonight and tomorrow. Recent CAM guidance is indicating that storms could form along a mid level convergence zone late tonight and tomorrow morning across the far northeast corner of Colorado. Therefore, PoPs were increased and the weather forecast indicates a chance of storms throughout the night in the far northeast corner. Given the stability expected tomorrow, there will likely be light rain showers especially in the foothills where the upslope flow and high humidity will be maximized. The only area that will have surface-based instability tomorrow will be South Park and the far southern foothills. There could be thunderstorms that form over those areas with more intense rainfall. && .LONG TERM /Thursday night through Wednesday/... Issued at 300 PM MDT Wed Aug 7 2024 The cooler and unsettled weather will remain across the area through Friday, although we expect slight moderation as low level flow turns more southeasterly. Nonetheless, low level stratus and lingering showers could keep things cool. Temperatures will gradually moderate through the weekend, with ensembles in good agreement of reaching back to near normal levels by Sunday and Monday, and then remaining there through the middle of next week. With regard to the weather, we'll stay in a rather active weather pattern for the next several days. For Friday, showers could still be lingering in the morning hours especially over the eastern plains. Then expect another round of showers and thunderstorms in the afternoon and evening with warm/moist advection and daytime heating/destabilization. The monsoonal moisture plume is expected to stretch across the forecast area from Friday through at least Tuesday, keeping scattered to numerous showers and thunderstorms in the forecast each day. && .AVIATION /18Z TAFS through 18Z Thursday/... Issued at 1245 PM MDT Wed Aug 7 2024 Confidence in growing that storms will impact the terminals this afternoon. The most likely time is between 20-24Z. Wind gusts up to 40 knots and small hail are possible. A cold front will move through tonight around 06-09Z. There will be stratus and drizzle that develops behind this front. Ceilings should be in the 1-2 kft range to begin with and then towards sunrise may lower to as low as 500 ft. These ceilings will last for the majority of the day tomorrow. There may be light rain showers throughout the day but visibility should stay above 4 SM. Winds will be light and generally from a northeast direction during the day tomorrow. && .HYDROLOGY... Issued at 300 PM MDT Wed Aug 7 2024 Scattered, training storms have formed over the higher terrain today which are producing heavy rain. There is an elevated threat of flash flooding over the recent burn areas and flash flooding is likely already occurring on the Alexander Mountain Fire. While it is unlikely that storms form tonight and tomorrow over the burn areas, the threat is not zero. Some models have storms within the broader lighter rain showers so there will be a limited threat of flash flooding on the recent burn areas. Scattered thunderstorms are expected to develop again this afternoon. Brief heavy rain will occur under the stronger storms. Main flash flooding threat will be limited to flood prone areas (burn scars) where a quick half inch or more of rain could trigger debris flows or flash flooding. Rainfall becomes stratiform overnight which will decrease the flooding threat. Given scattered to widespread storms with locally heavy rainfall Friday through Sunday, there will be a limited to elevated threat of flash flooding in the recent burn areas each day. Localized urban flooding is also possible considering precipitable water values above normal and lower LCLs/deeper warm cloud depth. LCLs should lift a little which would lower rainfall efficiency toward the mid part of next week. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Danielson LONG TERM...Barjenbruch AVIATION...Danielson HYDROLOGY...Barjenbruch/Danielson
Hazardous weather outlook, Aug 7, 11:08 AM MDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1108 AM MDT Wed Aug 7 2024 COZ030>051-081715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1108 AM MDT Wed Aug 7 2024 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered afternoon and evening thunderstorms are expected again. There will be an elevated threat of flash flooding on the recent burn areas as storms that form will produce heavy rainfall. A few severe thunderstorms will be possible over the northeast plains with hail up to one inch in diameter and 60 mph wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday through this weekend, scattered to numerous showers and thunderstorms can be expected each afternoon. The primary threat from these storms will be locally heavy rainfall and flash flooding over recent burn areas. Isolated storms could also become strong to severe producing hail and strong wind gusts mainly along the plains, mainly Friday into early next week. It will be much cooler Thursday, then a gradual warming trend through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 7, 1:37 PM MDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Denver CO
137 PM MDT Wed Aug 7 2024
COZ038-072015-
Larimer County Below 6000 Feet/Northwest Weld County CO-
137 PM MDT Wed Aug 7 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WELD AND EASTERN
LARIMER COUNTIES THROUGH 215 PM MDT...
At 136 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carr, or 20 miles southwest of Cheyenne, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carr, Rockport, and Natural Fort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rain is occurring with this storm, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4100 10445 4071 10454 4076 10504 4093 10505
4092 10502 4100 10496
TIME...MOT...LOC 1936Z 267DEG 35KT 4088 10494
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJKLocal storm report, Aug 7, 4:04 PM MDT, 39 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
404 PM MDT Wed Aug 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Non-Tstm Wnd Gst 1 W Masters 40.29N 104.26W
08/07/2024 M63 MPH Weld CO Mesonet
Mesonet station CO222 Dearfield.
0225 PM Hail Nunn 40.70N 104.78W
08/07/2024 M1.75 Inch Weld CO Public
0208 PM Non-Tstm Wnd Gst Nunn 40.71N 104.78W
08/07/2024 M61 MPH Weld CO Mesonet
Mesonet station CO171 Nunn.
0206 PM Non-Tstm Wnd Gst 5 NNW Nunn 40.77N 104.81W
08/07/2024 M62 MPH Weld CO Mesonet
Mesonet station UP718 4.9 N Nunn (UPR).
&&Local storm report, Aug 7, 4:18 PM MDT, 25 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
418 PM MDT Wed Aug 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Hail 3 NE Roggen 40.20N 104.33W
08/07/2024 E0.75 Inch Weld CO Public
Report from mPING: Dime (0.75 in.).
0333 PM Tstm Wnd Gst 1 W Masters 40.29N 104.26W
08/07/2024 M63 MPH Weld CO Mesonet
Corrects previous non-tstm wnd gst report
from 1 W Masters. Mesonet station CO222
Dearfield.
0225 PM Hail Nunn 40.70N 104.78W
08/07/2024 M1.75 Inch Weld CO Public
0208 PM Tstm Wnd Gst Nunn 40.71N 104.78W
08/07/2024 M61 MPH Weld CO Mesonet
Corrects previous non-tstm wnd gst report
from Nunn. Mesonet station CO171 Nunn.
0206 PM Tstm Wnd Gst 5 NNW Nunn 40.77N 104.81W
08/07/2024 M62 MPH Weld CO Mesonet
Corrects previous non-tstm wnd gst report
from 5 NNW Nunn. Mesonet station UP718 4.9 N
Nunn (UPR).
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:11 PM MDT | Special Weather Statement | BOU | Elbert | 49 min |
| Aug 6, 6:56 PM MDT | Areal Flood Advisory | BOU | Elbert | 2 hr |
| Aug 6, 8:40 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 50 min |
| Aug 6, 9:03 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Aug 6, 9:28 PM MDT | Special Weather Statement | BOU | Weld | 47 min |
| Aug 7, 1:37 PM MDT | Special Weather Statement | BOU | Weld | 38 min |
| Aug 7, 1:54 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 51 min |
| Aug 7, 2:06 PM MDT | Flash Flood Warning | BOU | Larimer | 4 hr |
| Aug 7, 2:22 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 18 min |
| Aug 7, 2:57 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 33 min |
| Aug 7, 3:15 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 30 min |
| Aug 7, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 30 min |
| Aug 7, 4:13 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 32 min |
| Aug 7, 4:36 PM MDT | Flash Flood Warning | BOU | Boulder | 85 min |
| Aug 7, 5:00 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Aug 7, 5:09 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert | 37 min |
Nearby
Tornado Warnings in Colorado, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.